A Waring decomposition of a polynomial is an expression of the polynomial as a sum of powers of linear forms, where the number of summands is minimal possible. We prove that any Waring decomposition of a monomial is obtained from a complete intersection ideal, determine the dimension of the set of Waring decompositions, and give the conditions under which the Waring decomposition is unique up to scaling the variables.
NOTICE: this is the author's version of a work that was accepted for publication in Journal of Algebra. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Algebra, 378 (2013). DOI: 10.1016/j.jalgebra.2012.12.011
Buczyńska, Weronika; Buczyński, Jarosław; and Teitler, Zach. (2013). "Waring Decompositions of Monomials". Journal of Algebra, 378, 45-57. https://doi.org/10.1016/j.jalgebra.2012.12.011